Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
It is true that discontinuation symptoms of escitalopram is very smooth and many of my patients have stopped it abruptly at 10 mg as well. However if you are getting the withdrawal symptoms of escitalopram then clonazepam 0.5mg can be taken at night. The same has been advised by your psychiatrist and I agree with that. Clonazepam (0.5mg) can be taken for 15-20 days and then reduced to 2.5mg for next 7 days and then stopped.
If the withdrawal like symptoms persist beyond 4 weeks then it can be a relapse of anxiety/depression rather than being the withdrawal symptoms.
Hope this helps,
In case if you have any further query, do let me know.
Dr. Srikanth Reddy
Patient replied :
Thank you for your reply Dr. Srikanth Reddy, I feel more comfortable having to positive opinion of two professionals.
What is bothering me the most is a constant feeling of dizziness, headache and slight nausea. Are these due to the discontinuation? Is there an average time for which they should disappear naturally?
Another thing I noticed is that the "racing heart" feeling I had before taking the medication (and disappeared completely during the treatment) also came back. Is that normal?
Thank you for your attention.
Yes. All the symptoms that you have mentioned occur routinely after the discontinuation of escitalopram in varying intensities. These normally should settle down in 2 weeks time. If it continues then other reasons like a relapse of anxiety, electrolyte imbalance, gastritis etc have to be considered.
Dr. Srikanth Reddy MD